I'm your average girl, and a single mom. I come from a great family and educational backgroung.Not a partier. I don't go out, drink, do drugs (hard-core). Yes, I admit it, I got mixed up with the wrong boyfriend back in the day. This was my escape, my time to relax (since I never go out and do anything else) Not only is this burning a hole in my wallet, but I DON'T WANT TO DO IT ANYMORE. I don't want to be dependant on it for the rest of my life. Yes, I THINK it makes me feel better, relaxed and whatnot. Then I look back at myself before I started taking it, and I was such a happier person, so different. I need your help. No one knows that I take this. FAMILY, FRIENDS, NO ONE. The past two times I stopped, I did it from home, wheening myself off. it was def.HARD. I believe it is more mental. I was never in physical pain, so it's not like I NEED it. I need to do this for not only myself, but my daughter. PLEASE HELP ME THROUGH THIS HARD TIME IN MY LIFE. I NEED YOUR SUPPORT AND WISE WORDS. Thanks so much XoXo
You are not alone in this. Hang in there and loads of people will help you out.
Can you add how much you were taking, and also by what means, ingesting them, snorting, shooting up? This will help us better answer your query.
Going cold turkey is unpleasant, as I am sure you know. 'Tis not for the faint of heart! Would you consider Suboxone? An idea...
Please google The Thomas Recipe, for over the counter meds you will need while in WD. Also, google Post Acute Withdrawal Syndrome, it explains what is happening to serotonin, norepinephrine, dopamine and the endorphine centers of the brain. Keep in mind that it is just temporary!
Good luck, and keep us posted,
I was never into anything hardcore. I don't sniff anything. I've never touched any other drug EVER. I took about 4 vicoden a day. If I had 20, it would last me 5 days. To others, I know this isn't a lot. For me, it is... considering I'm petite. Be also, it's been 4 daily for about 2 years now. Thanks a lot. i know having support will help me through it and I will be sure to check the site out. Thanks =)
DeeDee, SweetLemon gave you some great input and so did the other poster. In my experience, our bodies were designed to make, move and do. Regular exercise will help produce endorphins (the brain's feel good chemicals) which will help you feel better mentally and physically. The endorphins also keep depression at bay( this is so common a problem with those who quit addictive substances that I personally think it should be listed as a withdrawal symptom) and helps regulate the eat/sleep/wake cycle we live by.I know you are busy and have responsibilities, but, while you are tapering down, please start walking or some other physically doable exercise at least 10 minutes a day. Don't make yourself sore or overdo it, because then you will quit. This will lessen the time your body and brain will take for withdrawal. It also will reboot the damaged/lazy part of the brain that is offline while you are on the tramadol weaning down.
Start now so that as you lower your dose, you will feel it less. Suboxone or subutex would help, if you think you will be craving tramadol or if you think you will relapse. It can stop withdrawal, but, and I hate to say this, most doctors will not put a person on it and then get them off of it when they ideally should be. I am living proof of that. You can come here for support and you should also try to get a Trusted family member or friend to support you as well. I hope that you feel much better now talking to us and confessing. I absolve you of all sin, that is a Catholic joke, I am not trying to be offensive. Many will recognize it as the last thing a Priest says to someone as he is about to pronounce Penance and forgiveness. He also says, Your sins are forgiven, go now in Peace and Sin No More. It was just something I thought to add as a humorous afterthought, no offense intended. Sometimes we need to feel pure again after a confession. I won't have computer access until wednesday night, if then, but I will try to check the site from my phone, easier said than done. Do go to YouTube and check for positive videos on quitting tramadol. I am going to friend you, please friend SweetLemon, Maso and the other poster, that can be a support team for you during this difficult but productive time. Check you profile to see new answers on this post and friend requests. Pattishan
Kudos on your brave choice to say goodbye to vicodin!! It has robbed you of so much, and you have decided it has robbed you long enough.
You love your daughter and want to be the best you can be for her, and what's really going to work in your favor are the remembrances of how you used to be... so much happier, totally different than now. And THAT'S what will get you through this. Without knowing your circumstances as far as finances and insurance go, I'm assuming you have no insurance and can't afford to see a Doc.
You know that what you're going to go through for the next number of day's/weeks will be very tough, and you're gonna be sick. Because you didn't have physical pain in the past however, does NOT mean that this is more mental. You do have a physical addiction. I pray that you don't have pain this time.
You know there are some choices, but I don't know what you're able to do.
There is a site called "HeretoHelpProgram.com" and on the site, you type in your zip and they will give you a list of Drs. in your area that can help you with this withdrawal. If you're able to go to re-hab, even without insurance, there is grant money out there, so that's another possibility... but maybe not with your daughter.
I'm not sure if the Drs in the Here to Help program use a suboxone treatment... if that were feasible for you that would be great. I asked a nurse at a local rehab center (just before I came to write to you), and she said suboxone thereapy doesn't have to go on and on, they use it over the course of a few weeks, so maybe the Drs. in the program I mentioned do that as well, on an outpatient basis, and with the goal of a certain number of days of treatment (along with mandatory couseling),and then off as opposed to trading a drug for a drug if you know what I mean.
I'm a retired nurse, and know that you will likely have vomiting and diarrhea over a period of some time. That could get you into trouble if you become severly dehtydrated, so be sure to drink as much as you can... gatoraid if poss.
Also, herbal tea may help if you can't keep gatoraid down, Koolaid water is great, and jello would also be good. Do your best to drink as much as poss. not only to avoid dehydration, but to flush the vicodin out of your system faster.
You're a good person among a BUNCH of good people who are here to help and WILL help you get through this.
My prayers are with you, I know you'll do it... oh yeah, those happier times... put up some picurtes of those times around the house to keep you focused on your goal. Addictive thinking is a real thing and a true enemy that could defeat your efforts. Be prepared ahead of time to fight it. I'm going to mark you as a firend, and don't hesitate to email if you want to,
Well guys... my first night was so so. I could not fall asleep for the life of me. Instead of the sweats, I was FREEZING. I slept with my hoodie on and double socks. For some reason, I had a terrible pain in my legs and feet, as if they were frozen but they weren't. Why is that??? I had to take Benadryl to fall asleep because I was WIDE awake. I'm very groggy today bc by the time I took it, 6 hours passed and my 4 year old was up (7 am!) I'm very sleepy today. I woke up in a sweat, even my daughter went to hug me and said "MOMMY, YOU'RE ALL SWEATY". It was pretty gross. I cought Vitamin B pills last night, so hopefully it will give me some energy today. We will see. I wll keep you all posted. I'm dreading it! =(
- Vicodin Information for Consumers
- Vicodin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vicodin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Sep 2009 • 1 answer
Posted 28 Sep 2010 • 3 answers
Anyone detoxing from Vicodin lately? Today is my first day and I am scared and I don't know why... I
Posted 19 Dec 2010 • 2 answers
Posted 21 Mar 2011 • 4 answers
Posted 18 Nov 2011 • 3 answers